Acute gastrointestinal bleeding among patients on antiplatelet and anticoagulant therapy after percutaneous coronary intervention.
Sveinsdottir Asdis,Gudmundsdottir Ingibjörg J,Hreinsson Johann P,Andersen Karl,Björnsson Einar S
Scandinavian journal of gastroenterology
BACKGROUND:Patients undergoing percutaneous coronary intervention (PCI) require dual antiplatelet therapy and some require additional anticoagulation. We aimed to investigate the incidence of acute gastrointestinal bleeding (AGIB) among PCI patients receiving antiplatelet and anticoagulant therapy. METHODS:A population-based study that included all patients undergoing PCI during 2008-2016 in Iceland. Data from the Icelandic Medicines Registry were obtained on all outpatient prescriptions 1 year after first PCI. Patients receiving single or dual-antiplatelet therapy with or without anticoagulation cotherapy were analyzed. Rehospitalization for AGIB and endoscopic data were obtained within the 12-month follow-up period. RESULTS:A total of 5166 patients (male 75%) underwent PCI during the study period. The incidence of AGIB was 1% (54/5166) per year. The mean age among non-bleeders 65 (±11) years was lower than among bleeders 69 (±9) years ( = .002). The proportion of acute upper GIB (AUGIB) was 56%, whereas lower GIB occurred in 44%. Overall, 41% with AUGIB had PPIs compared to 39% of non-bleeders (NS). The incidence of AGIB among patients on single antiplatelet therapy combined with an anticoagulant was 2.5% compared to 0.9% among those on single antiplatelet treatment alone ( = .028). The number needed to harm (NNH) for treatment with single antiplatelet therapy and anticoagulant therapy compared to single antiplatelet therapy was 62 but no deaths related to AGIB. CONCLUSIONS:The 1-year incidence of AGIB was low with no mortality. Bleeding risk was found to be higher among patients on single antiplatelet therapy combined with anticoagulant therapy compared to patients on single antiplatelet therapy alone.
An Acute Limb Ischemia Concomitant With a Myocardial Infarction.
Charmake Darar,Lahmidi Ismahane,Boutaybi Mohamed,Elouafi Noha
Acute limb ischemia (ALI) is an abrupt interruption of limb blood flow due to acute occlusion of the peripheral artery. Its concomitant occurrence with myocardial infarction (MI) constitutes a rare but serious clinical situation that worsens the functional prognosis of the affected limb or leads to the death of the patient. We report a case of an 87-year-old male patient who was diagnosed with acute left lower limb ischemia concomitant with MI. The diagnosis was based on clinical, electrical data and arterial angiography scan of limb findings. Thanks to urgent myocardial revascularization associated with that of the lower limb, curative heparin therapy, and armed clinical surveillance, the evolution was favorable.
Case report: Cardiac cephalalgia closely associated with acute myocardial infarction.
Sun Li,Zhang Qingshan,Li Nannan,Bao Shuai,Wang Deqi,Li Xiaolu
The American journal of emergency medicine
Cardiac cephalalgia is an uncommon symptom occurring in coronary artery disease. It is difficult to identify cardiac cephalalgia and link it to coronary artery disease because these patients present with only a headache and no typical symptoms of angina, such as chest pain, radiating pain, or chest tightness. Currently, the diagnostic value of cardiac cephalalgia in acute myocardial infarction is still under debate. We here report a case of cardiac cephalalgia. An 83-year-old woman with a severe headache lasting 6 h was diagnosed with acute myocardial infarction. ST elevation and severe stenosis of the right coronary artery were observed. Passage of the guide wire and radiocontrast agent increased the intensity of the headache, which disappeared once the right coronary artery was opened. As of one month into follow-up, the headache had not recurred. These observations strongly indicate a close association between cardiac cephalalgia and acute myocardial infarction, and they could help diagnose acute myocardial infarction related to headaches.